The Diabetes Forum Support Community For Diabetics Online

The Diabetes Forum Support Community For Diabetics Online (https://www.diabetesforum.com/forum.php)
-   Diabetes Complications (https://www.diabetesforum.com/diabetes-complications/)
-   -   Anxiety Ridden (https://www.diabetesforum.com/diabetes-complications/98365-anxiety-ridden.html)

Cassie2922 07-03-2018 19:02

Anxiety Ridden
 
Hi, Folks.

I've had T1 for about 11 years, and up until this past summer, I've been great. Suddenly I started getting tingling in fingers and toes and pin pricks. Then I got a cramp like feeling in the back of my thigh that kind of resembled sciatica, with tingling down the leg into my toes. I had a nerve conduction study this week and it turns out I have carpal tunnel in both hands and cubital in one as well. Well, I'm ok with that. I know that diabetics are something like 15 times more likely to get carpal tunnel than non-diabetics. But I'm wondering if the tingling in the back of the leg is just sciatica or neuropathy. Obviously, I'm going to get it checked out, but I'm so depressed. Thanks.

itissteve 07-03-2018 20:38

Hi, Cassie! Welcome to the forum!

I'm sorry you're having so many problems with carpal tunnel and ... whatever else. Diabetes is a different condition for everyone who has it and this is what is showing up for you. :sad2:

It is entirely possible that what you're experiencing in your leg is totally unrelated to your T1 -- and eminently treatable. I know it's easy to say, but you really need to know more about what's causing this issue. Hang in there and let us know what your doctor says about it.

Hearts Jounrey 07-03-2018 22:46

Nerve damage from diabetes is called diabetic peripheral neuropathy. About half of all people with diabetes have some form of nerve damage. It is more common in those who have had the disease for a number of years and can lead to many kinds of problems.This type usually affects the feet and legs. It may be something else that is causing your symptoms but explore where the source of the problem is coming from.

Symptoms include:
Tingling
Numbness (which may become permanent)
Burning (especially in the evening)
Pain

Chaidragonfire 07-04-2018 02:07

After I got diabetes my doctor was on the lookout for changes in my bloodwork.

In the past few years, I seem to burn off all of my Vitamin D in one day. Before I knew this though, I was super tired, depressed, and my anxiety was starting to spike again.

I didn't feel really numb, but I felt "weird". It's not something I can put into words. But apparently it's different for everybody.

Anyway, my Dr. ended up doing some indepth bloodwork.....took about 12 vials of blood. UGH. Like I wasn't tired enough WITH blood.

I got a call from him the next day and he told me my bloodwork did NOT show any Vitamin D!!! He sent a prescription for 10,000 iu of Vitamin D for me to take for one week, per day.

Since then, I've been taking Vit D, 5,000 iu. My Dr. recently took another indepth bloodwork and told me I needed to take MORE Vitamin D. I told him I have been taking the OTC Vit D that he told me to take the last time he did bloodwork, a few years ago.

He said my Vit D level was VERY low and I needed to bulk up on it. He sent in another prescription for Vit D2, 50,000 iu, once a week. This was last week.

Although I'm still run down and tired, the other symptoms have lessened with the taking of this pungent Vit D prescription.

You might ask your Dr. to do some special bloodwork to see what your vitamin levels are. It couldn't hurt, even if they are ok.

Hearts Jounrey 07-04-2018 03:43

what caused the Vitamin D to be absent?

Cassie2922 07-04-2018 12:48

Thanks. I do have my Vit D checked. It was low, and I'm on 3000 a day. It seems to be ok now.

Chaidragonfire 07-04-2018 13:35

Quote:

Originally Posted by Hearts Jounrey (Post 1305609)
what caused the Vitamin D to be absent?

Apparently my body just "burns it up". Dr said taking D3 or D2, 5,000 iu's a day should have been enough. But apparently it's not.

It gets me wondering though..............

Could I have diabetes because I've not been getting enough Vitamin D? If so, for how long have I been going like this?? Could sleep apnea and Vit D deficiency both be the cause of my diabetes and not from the overuse of allergy meds as I assume is the cause???

It's got me thinking now. Something else I should ask my Dr.


https://www.webmd.com/diet/guide/vitamin-d-deficiency#1

Cassie2922 07-04-2018 14:28

Do you ever get sunlight?

Cassie2922 07-04-2018 14:39

I was encouraged yesterday by watching Dr. Bernstein's video on neuropathy. He says that normalizing your blood sugars will eventually reverse neuropathy symptoms. It's hard to get as low as he recommends, though. I'm trying.

Silinde 07-05-2018 12:20

Quote:

Originally Posted by Chaidragonfire (Post 1305645)
Apparently my body just "burns it up". Dr said taking D3 or D2, 5,000 iu's a day should have been enough. But apparently it's not.

It gets me wondering though..............

Could I have diabetes because I've not been getting enough Vitamin D? If so, for how long have I been going like this?? Could sleep apnea and Vit D deficiency both be the cause of my diabetes and not from the overuse of allergy meds as I assume is the cause???

It's got me thinking now. Something else I should ask my Dr.


https://www.webmd.com/diet/guide/vitamin-d-deficiency#1

There is a relationship between low vit D and diabetes, not sure exactly about research etc. (I know research has been done on the subject but not the details), but there is a relationship anyway. I know that in Belgium there has been (or is going on?) a study trying to prevent gestational diabetes by increasing vit D intake.


All times are GMT +1. The time now is 00:51.

Powered by vBulletin®
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.